Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Is Niacor a good alternative of Naispain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 641 Questions
Dr. I useto take 2000 unit of Naispain, 1000 morning, 1000 at bedtime for 13 years, my insurance now change me to 1000 of niacor, ay bed time, will i have same results.
Posted Wed, 26 Feb 2014 in Medicines and Side Effects
Answered by Dr. Gaurav Katiyar 48 minutes later
Brief Answer: No significant change. Detailed Answer: Hi, I have gone through your query. Both Niaspan and Niacor contains Niacin, used for lowering cholesterol level other than treating pellagra. It is usually given with other lipid lowering medicines. Your dose is just halved from 2000 mg to 1000 mg daily. There will not be significant change in your result. Hope I have answered your query. If you have any further questions I will be happy to help.
Above answer was peer-reviewed by
Follow-up: Is Niacor a good alternative of Naispain? 1 hour later
Dr. I been taking Niacor for two weeks, 500 in am, with yogret,500 pm, and i still get up set stomach, inever had this problem with niaspan. i read on Goodrx on web, that the genric replacement for niaspan, is nican ER, i called blue cross and they only show niacor, If i was to ask my Dr, for Niacin ER, does it have same ingrent as niaspan? also on web they talk about slow nican,nilipan, these drugs are over the counter, is it agood idea to stop nicor and change to aover the counter? XXXX
Answered by Dr. Gaurav Katiyar 10 hours later
Brief Answer: Niaspan is extended release niacin Detailed Answer: Hi, Thanks for the follow up. Niaspan, which you were taking was extended release(ER) niacin. Now Niacor, it also contains Niacin but is not ER. This is why it is causing stomach upset, as you are not able to tolerate it. It is advised to take Niacin with food to prevent the stomach upset. Yes, Niacor ER and Niaspan both are extended release Niacin. You can continue with Niacor ER or may shift to generic form available over the counter. There will not be any problem. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor